Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Feb 23, 2024, 10:56 AM EST for 5 counties in Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2024, 10:56 AM EST (15:56 UTC)
- Expired
- Feb 23, 2024, 5:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Clay County, FL, Duval County, FL, Flagler County, FL, Marion County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 85 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS72 KJAX 231556 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 1056 AM EST Fri Feb 23 2024 FLZ033-038-125-132-133-137-138-140-225-232-237-240-325-340-425- 232000- /O.NEW.KJAX.WI.Y.0003.240223T1556Z-240223T2000Z/ Inland St. Johns-Inland Flagler-Coastal Duval-Eastern Clay- Coastal St. Johns-Eastern Putnam-Coastal Flagler-Eastern Marion- Trout River-Western Clay-Western Putnam-Central Marion- South Central Duval-Western Marion-Western Duval- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bunnell, Espanola, Andalusia, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Doctors Inlet, Lakeside, Bellair, Middleburg, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, and Normandy 1056 AM EST Fri Feb 23 2024 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of northeast and northern Florida. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
519 WWUS72 KJAX 231853 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 153 PM EST Fri Feb 23 2024 FLZ033-038-125-132-133-137-138-140-225-232-237-240-325-340-425- 232200- /O.EXT.KJAX.WI.Y.0003.000000T0000Z-240223T2200Z/ Inland St. Johns-Inland Flagler-Coastal Duval-Eastern Clay- Coastal St. Johns-Eastern Putnam-Coastal Flagler-Eastern Marion- Trout River-Western Clay-Western Putnam-Central Marion- South Central Duval-Western Marion-Western Duval- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bunnell, Espanola, Andalusia, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Doctors Inlet, Lakeside, Bellair, Middleburg, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, and Normandy 153 PM EST Fri Feb 23 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of northeast and northern Florida. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
713 WWUS72 KJAX 232206 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 506 PM EST Fri Feb 23 2024 FLZ033-038-125-132-133-137-138-140-225-232-237-240-325-340-425- 232315- /O.EXP.KJAX.WI.Y.0003.000000T0000Z-240223T2200Z/ Inland St. Johns-Inland Flagler-Coastal Duval-Eastern Clay- Coastal St. Johns-Eastern Putnam-Coastal Flagler-Eastern Marion- Trout River-Western Clay-Western Putnam-Central Marion- South Central Duval-Western Marion-Western Duval- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bunnell, Espanola, Andalusia, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Doctors Inlet, Lakeside, Bellair, Middleburg, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, and Normandy 506 PM EST Fri Feb 23 2024 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 23, 9:15 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 23, 9:15 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
915 AM EST Fri Feb 23 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 908 AM EST Fri Feb 23 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Prefrontal trough will move southeast across area late this
morning, with the main cold front reaching inland SE GA mid
afternoon. This front will then move across rest of area late this
afternoon and evening. Thunderstorm chances from late morning
through the afternoon. Winds are gusty, with even higher winds
aloft, so any storms will have the potential to bring down
briefly higher gusts. While severe weather is not anticipated, a
few gusts around 40 mph will be possible, especially in and near
thunderstorms.
&&
.SHORT TERM...(Saturday through Sunday night)
High pressure will settle in over the region over the weekend
with clear skies, dry conditions, and breezy W-NW winds becoming
more mild and variable by Sunday. Temperatures will be cooler for
the weekend with high temps in the 60s and lower 70s, with
overnight low temperatures dropping down into the 30s and lower
40s.
&&
.LONG TERM...(Monday through Thursday)
Dry weather conditions will persist through midweek with high
pressure ridging moving off to the east by the end of the week.
Models show some disparity as to the timing and placement of an
approaching cold front moving in from out of the west during the
latter portion of next week, however increased likelihoods for
showers and possible storms on Thursday are currently expected.
Temperatures will experience a warming trend for much of the week
with temps rising to be well above the seasonal average by
Wednesday.
&&
.AVIATION...
(12Z TAFS)
Issued at 908 AM EST Fri Feb 23 2024
Showers and gusty winds are expected Today, with a few isolated
thunderstorms. Stratus with the showers will provide for
occasional restrictions through this afternoon. VFR conditions are
expected for Tonight and Saturday. Winds will diminish somewhat
overnight, then pick back up during the day Saturday.
&&
.MARINE...
Small craft conditions will begin across the outer waters by
daybreak and spread to the nearshore waters through the mid morning.
Winds continue to build through this afternoon ahead of a cold front
resulting a period of frequent gusts to Gale offshore. Showers and
isolated storms are possible with the front as it passes with
activity ending by midnight. Small craft conditions continue through
late Saturday before high pressure builds from the north Sunday and
centers across the waters on Monday. The high will shift east,
turning winds southerly by the middle of next week. The next front
will approach Thursday before potentially stalling across the waters
Friday.
Rip Currents: Despite offshore flow, elevated surf will increase
risk of rip currents to HIGH for NE FL beaches today while moderate
to high risk is expected at SE GA beaches. Low-end moderate risk
is expected Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 46 69 36 / 60 0 0 0
SSI 71 50 68 42 / 60 10 0 0
JAX 73 48 71 39 / 80 30 0 0
SGJ 74 51 71 45 / 60 30 0 0
GNV 73 48 71 40 / 80 10 0 0
OCF 74 48 71 40 / 70 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ124-125-133-
138.
GA...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for AMZ450-
452-454.
Gale Warning until 11 PM EST this evening for AMZ470-472-474.
Small Craft Advisory from 11 PM this evening to 4 AM EST Sunday
for AMZ470-472-474.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:51 AM EST | Rip Current Statement | JAX | Duval, Flagler, Nassau | 16 hr |
| Feb 23, 2:53 AM EST | Small Craft Advisory | JAX | 24 hr | |
| Feb 23, 11:11 AM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 34 min |
| Feb 23, 11:52 AM EST | Special Weather Statement | JAX | Suwannee | 23 min |
| Feb 23, 12:20 PM EST | Special Weather Statement | JAX | Baker, Columbia, Nassau, Suwannee | 25 min |
| Feb 23, 12:29 PM EST | Special Marine Warning | JAX | 61 min | |
| Feb 23, 12:45 PM EST | Special Weather Statement | JAX | Baker, Columbia, Nassau, Suwannee | 30 min |
| Feb 23, 1:04 PM EST | Special Marine Warning | JAX | 56 min | |
| Feb 23, 1:14 PM EST | Special Weather Statement | JAX | Baker, Columbia, Suwannee | 31 min |
| Feb 23, 1:44 PM EST | Special Weather Statement | JAX | Duval | 16 min |
| Feb 23, 1:46 PM EST | Special Weather Statement | JAX | Duval | 14 min |
| Feb 23, 2:05 PM EST | Special Weather Statement | JAX | Baker, Duval | 25 min |
| Feb 23, 2:08 PM EST | Special Marine Warning | JAX | 97 min | |
| Feb 23, 2:31 PM EST | Special Weather Statement | JAX | Duval | 44 min |
| Feb 23, 3:40 PM EST | Special Weather Statement | JAX | Hamilton | 35 min |
| Feb 23, 3:57 PM EST | Special Weather Statement | JAX | Baker | 33 min |
| Feb 23, 4:16 PM EST | Special Weather Statement | JAX | Columbia | 29 min |
| Feb 23, 4:28 PM EST | Special Weather Statement | JAX | Nassau | 47 min |
| Feb 23, 4:44 PM EST | Special Weather Statement | JAX | Columbia | 31 min |
| Feb 23, 4:59 PM EST | Special Weather Statement | JAX | Nassau | 31 min |
| Feb 23, 5:19 PM EST | Special Weather Statement | JAX | Baker, Columbia | 26 min |
| Feb 23, 5:20 PM EST | Special Marine Warning | JAX | 55 min | |
| Feb 23, 5:27 PM EST | Special Weather Statement | JAX | Duval | 33 min |
| Feb 23, 5:43 PM EST | Special Weather Statement | JAX | Duval, Union | 47 min |
| Feb 23, 6:30 PM EST | Special Weather Statement | JAX | Clay | 30 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.